Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 215, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 8, 2012, 1:09 PM EDT for Adams County, Franklin County, York County, Pennsylvania. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 1:09 PM EDT (17:09 UTC)
- Expired
- Sep 8, 2012, 2:00 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Franklin County, PA, York County, PA
The radar
The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:16 PM EDT | TSTM WND DMG | Carroll Valley, PA | TREES AND WIRES REPORTED DOWN AROUND CARROLL VALLEY. |
| Sep 8, 1:25 PM EDT | TSTM WND DMG | Bendersville, PA | TREES AND WIRES REPORTED DOWN AROUND BENDERSVILLE. |
| Sep 8, 1:34 PM EDT | TSTM WND DMG | York Springs, PA | TREES AND WIRES REPORTED OWN AROUND YORK SRPINGS. |
| Sep 8, 1:57 PM EDT | TSTM WND DMG | Seven Valleys, PA | 6 OR 7 LARGE TREES TWISTED AND SNAPPED ON FARM NEAR HOWARD TUNNEL. |
| Sep 8, 2:00 PM EDT | TSTM WND DMG | 5 E Thomasville, PA | 6-8 INCH TREE LIMBS DOWN |
| Sep 8, 2:05 PM EDT | TSTM WND DMG | Strinestown, PA | NUMEROUS LIMBS DOWN NEAR THE INTERSECTION OF PINE TREE AND CEMETARY ROADS |
| Sep 8, 2:10 PM EDT | TSTM WND DMG | 2 N Red Lion, PA | POWER POLE BLOWN DOWN AND SPARKING IN ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 12:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS51 KCTP 081709
SVRCTP
PAC001-055-133-081800-
/O.NEW.KCTP.SV.W.0215.120908T1709Z-120908T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
109 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 200 PM EDT
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
CASHTOWN TO SABILLASVILLE...MOVING EAST NORTHEAST 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CASHTOWN...
SEVEN STARS AND GETTYSBURG...
LITTLESTOWN AND GERMANTOWN...
HEIDLERSBURG AND BONNEAUVILLE...
NEW OXFORD AND MCSHERRYSTOWN...
DILLSBURG AND EAST BERLIN...
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 36.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF
STORMS JUST TO THE SOUTHWEST OF CARROLL VALLEY. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST
FLOOR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7759 3994 7754 3997 7746 3996 7744
4001 7735 4003 7719 4009 7711 4016 7693
4020 7680 4017 7675 4013 7674 4007 7667
4005 7662 3973 7653 3971 7672
TIME...MOT...LOC 1707Z 248DEG 39KT 3989 7742 3973 7742
3969 7737
$$
FORECASTER: LAMBERT1 follow-up statement
046
WWUS51 KCTP 081735
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT SAT SEP 8 2012
PAC001-055-133-081800-
/O.CON.KCTP.SV.W.0215.000000T0000Z-120908T1800Z/
ADAMS PA-FRANKLIN PA-YORK PA-
135 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR YORK...FRANKLIN AND ADAMS COUNTIES...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YORK SPRINGS TO BONNEAUVILLE TO LITTLESTOWN...MOVING
EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
FRANKLINTOWN AND DILLSBURG...
WELLSVILLE AND CODORUS...
LEWISBERRY AND WEIGELSTOWN...
SHREWSBURY AND NEW SALEM...
DALLASTOWN AND RED LION...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED BOWING IN THE LINE OF STORMS...AND WEAK
ROTATION NEAR BONNEAUVILLE...HANOVER AND PARKVILLE. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7759 3994 7754 3997 7746 3996 7744
4001 7735 4003 7719 4009 7711 4016 7693
4020 7680 4017 7675 4013 7674 4007 7667
4005 7662 3973 7653 3971 7672
TIME...MOT...LOC 1733Z 248DEG 39KT 4000 7708 3984 7708
3979 7703
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:25 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 8, 9:25 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 AM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WITH GUSTY WINDS AHEAD OF IT AND BEHIND IT WILL RUSH THROUGH THE REGION TODAY. THERE IS AN ELEVATED THREAT OF SEVERE WEATHER IN THE FORM OF DAMAGING THUNDERSTORM WIND GUSTS ESPECIALLY ACROSS MUCH OF CENTRAL PA...BUT MAINLY FOR THE EASTERN HALF OF THE STATE. THERE IS A LOW THREAT OF TORNADOES IN THE EAST AS WELL. A MODIFIED CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA BEHIND THE FRONT...WITH A BRIEF TASTE OF FALL ARRIVING EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WEAKENING PREFRONTAL TROUGH IS WEAKENING AS IT MOVES INTO THE LITTLE RIDGE OVERHEAD. THE FRONT ITSELF SEEMS TO BE INTO FAR NWRN WARREN COUNTY AT 13Z...AND WILL MOST LIKELY SPELL THE END OF ANY SEVER THREAT FOR THE FAR WRN PORTION OF THE AREA AS DESTABILIZATION IN THE HUMID AIR IS GOING TO BE ALMOST IMPOSSIBLE THERE. SPC MESO DISC ALREADY OUT ALONG WITH PWO...QUITE UNUSUAL FOR PA...BUT IT HAS ALL THE FORECAST PARAMETERS FOR AN UNUSUALLY STRONG/WIDESPREAD EVENT FOR THE ERN HALF/THIRD OF THE AREA. MOIST SOUTHERLY FLOW AHEAD OF THE FRONT AND A STRONG LLJ SHOULD CREATE THE LARGE THREAT OF ORGANIZED THUNDER AND SEVERE WX. GUIDANCE SHOWS 40-60KT OF SOUTHERLY FLOW AT 850 BY 18Z SAT...SOME 3-5 STD DEV ABOVE NORMAL. HIGHS WILL BE SIGNIFICANTLY COOLER THAN THE LAST SEVERAL DAYS OVER ALL BUT THE SERN PART OF THE AREA WHERE THE MOST SUN WILL HELP BOOST MAX TEMPS INTO THE MID 80S ONCE AGAIN. SEASONABLY STRONG/DEEP SFC LOW /-3 TO -4SD MSLP/ WILL LIFT NWD FM THE ST. LAWRENCE VALLEY ACRS SRN QUEBEC TONIGHT. MDLS ARE IN GOOD AGREEMENT IN SHIFTING CONVECTIVELY ENHANCED FRONTAL RAINS OUT OF THE FAR SERN CWA BEFORE 03Z. MID-LVL DRY SLOT ALONG WITH ARRIVAL OF BLW NORMAL PWATS BEHIND THE WELL-DEFINED COLD FRONT SHOULD DRY THINGS OUT ACRS MOST OF THE AREA AFT MIDNIGHT. LOW CLOUDS SHOULD MOVE INTO THE NW AFTER SOME CLEARING TONIGHT. && .SHORT TERM /SUNDAY/... SECONDARY UPPER TROF DROPPING FROM THE UPPER MIDWEST ACROSS THE LOWER GREAT LAKES FROM NORTHWESTERLY FLOW SHOULD PRODUCE SC TATTERED LAKE/TERRAIN ENHANCED SHOWER ACTIVITY ON SUNDAY MAINLY OVR THE WRN PA MTNS. DRIER PWATS AND WEAKER INSTABILITY WILL LIMIT ANY CONVECTION...AS WELL AS REDUCED DIURNAL HEATING. ANY PRECIPITATION WILL CEASE AS THE TROF AXIS SHIFTS EAST. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MOST OF THE COMING WEEK WILL BE DOMINATED BY DRY WEATHER THANKS TO A SPRAWLING/ANOMALOUS RIDGE BUILDING EASTWARD ACROSS THE REGION FROM THE MIDWEST. THIS FEATURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH WED. AFTER A BRIEF TASTE OF FALL ON SUN AND MON...RISING H5 HEIGHTS SHOULD ALSO ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES/HUMIDITY LEVELS. LATEST MEDIUM RANGE MODELS STILL SHOW A WEAK TROF PASSAGE BY LATE IN THE WEEK...WITH MINIMAL PRECIPITATION WITH THE GULF REMAINING CLOSED. HIGH PRESSURE RETURNS FOR NEXT WEEKEND...CONTINUING A STELLAR STRETCH OF WEATHER. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... THE INITIAL SHOT OF CONVECTION HAS FALLEN APART OVER MOST OF THE AREA. REDUCTIONS OF VSBYS AND CIGS TO MVFR ARE ALREADY OCCURRING IN THE WEST AND WILL CONTINUE THERE UNTIL LATE MORNING WHEN CLEARING SHOULD ARRIVE BEHIND THE COLD FRONT WHICH APPEARS TO BE ON KBFD DOORSTEP ATTM. EXPECT THE STRONGER CONVECTION TO ARRIVE AT FROPA BETWEEN 18-21Z. THIS STRONG COLD FRONT WILL SWEEP THROUGH...WITH STRONG GUSTY WINDS ASSOCIATED WITH A LLJ. VFR WILL DIMINISH QUICKLY TO MVFR/IFR FROM 18Z TO 22Z AS THE COLD FRONT PASSES WITH SEVERAL HOURS OF REDUCED CONDITIONS. THUNDER MAY LAST THROUGH 00Z IN KLNS...AND LOW CLOUDS SHOULD RE-ENTER THE NWRN THIRD OF THE AREA FOR LATE THIS EVENING AND TONIGHT. OUTLOOK... SUN...MVFR EARLY...IMPROVING DURING THE DAY...POSSIBLE AFTN TSRA ALONG NY BORDER. MON-WED...NO SIG WX. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...LA CORTE LONG TERM...DEVOIR/STEINBUGL AVIATION...DANGELO/LAMBERT/CERU
Hazardous weather outlook, Sep 8, 12:28 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1228 PM EDT SAT SEP 8 2012 PAZ004-005-010-091630- WARREN-MCKEAN-ELK- 1228 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-017-024-033-091630- POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1228 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY THIS AFTERNOON...MAINLY FROM DAMAGING THUNDERSTORM WIND GUSTS WHICH WOULD OCCUR ALONG A COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-091630- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1228 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Local storm report, Sep 8, 9:37 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 AM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 S GETTYSBURG 39.80N 77.23W
09/07/2012 ADAMS PA PUBLIC
TREES DOWN
&&
EVENT NUMBER CTP1200426
COLBERTSpecial weather statement, Sep 8, 10:11 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT SEP 8 2012
PAZ004-005-010-081515-
ELK PA-MCKEAN PA-WARREN PA-
1011 AM EDT SAT SEP 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...MCKEAN
AND WESTERN ELK COUNTIES...
AT 1007 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 12
MILES NORTHWEST OF LIMESTONE TO 6 MILES WEST OF LYNCH TO 18 MILES
WEST OF FREEPORT...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LUDLOW...WETMORE...AND MARSHBURG...JAMES CITY...
WESTLINE...LEWIS RUN...AND KANE...MOUNT JEWETT...WILCOX AND REW.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 120...
STATE ROAD 255...STATE ROAD 446.
LAT...LON 4200 7821 4189 7821 4162 7839 4162 7842
4158 7842 4125 7874 4137 7897 4135 7902
4134 7910 4142 7910 4143 7907 4145 7907
4145 7897 4162 7896 4163 7923 4201 7898
FORECASTER: LA CORTESpecial weather statement, Sep 8, 11:07 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1107 AM EDT SAT SEP 8 2012
PAZ005-006-010-011-017-024-081600-
CAMBRIA PA-CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-POTTER PA-
1107 AM EDT SAT SEP 8 2012
...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
CAMERON...EASTERN MCKEAN...ELK...NORTH CENTRAL CAMBRIA...POTTER AND
WESTERN CLEARFIELD COUNTIES...
AT 1101 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHBURG TO KINZUA BRIDGE STATE PARK TO ORCHARD HILLS...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT BROCKPORT...ST. MARYS...ROULETTE...MEDIX
RUN AND BURNSIDE.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
119...ROUTE 219...ROUTE 322...STATE ROAD 46...STATE ROAD 59...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4190 7761 4168 7778 4059 7879 4059 7888
4072 7881 4113 7881 4122 7872 4135 7893
4201 7838 4201 7761
FORECASTER: LA CORTESpecial weather statement, Sep 8, 11:44 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1144 AM EDT SAT SEP 8 2012
PAZ017>019-024>026-033-034-081645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-SOMERSET PA-SOUTHERN CENTRE PA-
1144 AM EDT SAT SEP 8 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...BLAIR...
CAMBRIA...NORTHWESTERN HUNTINGDON...SOMERSET...SOUTHERN CLEARFIELD
AND SOUTHWESTERN CENTRE COUNTIES...
AT 1143 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MAHAFFEY TO NORTHERN CAMBRIA TO ARMAGH TO LAUREL MOUNTAIN TO 8 MILES
NORTHWEST OF BRUCETON MILLS...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT LUMBER CITY...GRAMPIAN...VINTONDALE...AND
BELSANO...CURWENSVILLE...GLEN HOPE...WESTMONT...AND VINCO...JEFFRIES
AND WALLACETON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 153...I-99 BETWEEN
MILE MARKERS 0 AND 83.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 56...STATE ROAD 350...STATE ROAD 453.
LAT...LON 3971 7939 3973 7941 3981 7937 3985 7942
3990 7941 4009 7926 4013 7918 4036 7900
4072 7881 4095 7881 4101 7878 4091 7770
4041 7803 4008 7832 3972 7872
FORECASTER: LA CORTELocal storm report, Sep 8, 12:07 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG DUBOIS 41.12N 78.76W
09/08/2012 CLEARFIELD PA PUBLIC
TREES AND POWER LINES DOWN. SHINGLES OFF ROOFS. CALLER
ALSO REPORTED FUNNEL CLOUD.
&&
EVENT NUMBER CTP1200427
COLBERTLocal storm report, Sep 8, 12:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1249 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 10 SE MANSFIELD 41.70N 76.94W
09/08/2012 TIOGA PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1200428
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:01 PM EDT | Special Weather Statement | CTP | Mifflin | 44 min |
| Sep 8, 7:25 AM EDT | Special Weather Statement | CTP | Elk | 35 min |
| Sep 8, 10:11 AM EDT | Special Weather Statement | CTP | Elk, McKean | 64 min |
| Sep 8, 11:07 AM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, Potter | 53 min |
| Sep 8, 11:44 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Centre, Somerset | 61 min |
| Sep 8, 11:49 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, Potter, Tioga | 56 min |
| Sep 8, 11:57 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more | 63 min |
| Sep 8, 12:32 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Lycoming, Potter and 1 more | 58 min |
| Sep 8, 12:55 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Centre, Cumberland, Franklin, Fulton and 6 more | 65 min |
| Sep 8, 1:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more | 61 min |
| Sep 8, 1:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Northumberland and 3 more | 62 min |
| Sep 8, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 65 min |
| Sep 8, 2:11 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 4 more | 94 min |
| Sep 8, 2:46 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, Schuylkill, York | 3 hr |
| Sep 8, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.